Alert archive / Texas / High Wind Warnings in 2025
High Wind Warning 31, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this high wind warning at Oct 28, 2025, 3:07 AM CDT for Culberson County, Texas; Eddy County, New Mexico. It took effect at Oct 28, 2025, 9:00 AM CDT. It was in force for 22 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Oct 28, 2025, 3:07 AM CDT (08:07 UTC)
- In effect from
- Oct 28, 2025, 9:00 AM CDT
- Expired
- Oct 29, 2025, 7:00 AM CDT
- In force
- 22 hr
- Issued by
- NWS Midland/Odessa, TX
Counties Eddy County, NM, Culberson County, TX
The radar
The Holloman AFB radar (KHDX), 203 km from the middle of the area, began a volume at 08:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 28, 11:04 AM CDT | NON-TSTM WND GST 63 | 6 W Whites City, NM | The West Texas Mesonet station 164 Carlsbad Caverns NP measured a wind gust of 63 mph. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 8.1 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3681 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 149 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
797 WWUS74 KMAF 280807 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 207 AM MDT Tue Oct 28 2025 NMZ027-TXZ270-271-282100- /O.NEW.KMAF.HW.W.0031.251028T1400Z-251029T1500Z/ /O.CON.KMAF.FZ.A.0002.251029T0800Z-251029T1500Z/ Guadalupe Mountains of Eddy County-Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Including the cities of Pine Springs, Queen, and Guadalupe Mountains National Park 207 AM MDT Tue Oct 28 2025 /307 AM CDT Tue Oct 28 2025/ ...HIGH WIND WARNING IN EFFECT FROM 8 AM MDT /9 AM CDT/ THIS MORNING TO 9 AM MDT /10 AM CDT/ WEDNESDAY... ...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY MORNING... * WHAT...For the High Wind Warning, northeast winds 35 to 45 mph with gusts up to 55 mph expected. For the Freeze Watch, sub-freezing temperatures as low as 28 possible. * WHERE...Guadalupe Mountains of West Texas and Southeast New Mexico. * WHEN...For the High Wind Warning, from 8 AM MDT /9 AM CDT/ this morning to 9 AM MDT /10 AM CDT/ Wednesday. Winds will briefly subside later this afternoon before strengthening again tonight into Wednesday morning. For the Freeze Watch, from late tonight through Wednesday morning. * IMPACTS...Travel will be difficult, especially for high profile vehicles like campers, vans, and tractor trailers. Gusty winds may blow around unsecured objects. Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds will be particularly hazardous at higher elevations where the strongest winds are likely to occur. Be especially careful driving in these mountainous areas. People driving high-profile vehicles should strongly consider postponing travel in these areas until the winds subside. Delay travel through Guadalupe Pass or find another route, if possible. Take steps now to protect tender plants from the cold. Bring pets indoors, or ensure that they have warm, dry shelter. && $$ NMZ029-033-TXZ045-046-275>277-282100- /O.CON.KMAF.FZ.A.0002.251029T0800Z-251029T1500Z/ Northern Lea-Central Lea-Gaines-Dawson-Chinati Mountains-Marfa Plateau-Davis Mountains- Including the cities of Lovington, Marfa, Hobbs, Seminole, Lamesa, Tatum, and Fort Davis 207 AM MDT Tue Oct 28 2025 /307 AM CDT Tue Oct 28 2025/ ...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY MORNING... * WHAT...Sub-freezing temperatures as low as 28 possible. * WHERE...In New Mexico, Central Lea and Northern Lea Counties. In Texas, Chinati Mountains, Davis Mountains, and Marfa Plateau, and Dawson and Gaines Counties. * WHEN...From late tonight through Wednesday morning. * IMPACTS...Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. Bring pets indoors, or ensure that they have warm, dry shelter. && $$ Sprang
4 follow-up statements
413 WWUS74 KMAF 281406 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 806 AM MDT Tue Oct 28 2025 NMZ027-TXZ270-271-282215- /O.CON.KMAF.HW.W.0031.000000T0000Z-251029T1500Z/ /O.CON.KMAF.FZ.A.0002.251029T0800Z-251029T1500Z/ Guadalupe Mountains of Eddy County-Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Including the cities of Pine Springs, Queen, and Guadalupe Mountains National Park 806 AM MDT Tue Oct 28 2025 /906 AM CDT Tue Oct 28 2025/ ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 AM MDT /10 AM CDT/ WEDNESDAY... ...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY MORNING... * WHAT...For the High Wind Warning, northeast winds 35 to 45 mph with gusts up to 55 mph expected. For the Freeze Watch, sub-freezing temperatures as low as 28 possible. * WHERE...Guadalupe Mountains of west Texas and Southeast New Mexico. * WHEN...For the High Wind Warning, until 9 AM MDT /10 AM CDT/ Wednesday. For the Freeze Watch, from late tonight through Wednesday morning. * IMPACTS...Travel will be difficult, especially for high profile vehicles like campers, vans, and tractor trailers. Gusty winds may blow around unsecured objects. Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds will be particularly hazardous at higher elevations where the strongest winds are likely to occur. Be especially careful driving in these mountainous areas. People driving high-profile vehicles should strongly consider postponing travel in these areas until the winds subside. Delay travel through Guadalupe Pass or find another route, if possible. Take steps now to protect tender plants from the cold. Bring pets indoors, or ensure that they have warm, dry shelter. && $$ NMZ029-033-TXZ045-046-282215- /O.NEW.KMAF.WI.Y.0025.251028T1406Z-251028T1800Z/ /O.CON.KMAF.FZ.A.0002.251029T0800Z-251029T1500Z/ Northern Lea-Central Lea-Gaines-Dawson- Including the cities of Tatum, Lovington, Lamesa, Hobbs, and Seminole 806 AM MDT Tue Oct 28 2025 /906 AM CDT Tue Oct 28 2025/ ...WIND ADVISORY IN EFFECT UNTIL NOON MDT /1 PM CDT/ TODAY... ...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY MORNING... * WHAT...For the Wind Advisory, north winds 25 to 30 mph with gusts up to 40 mph. For the Freeze Watch, sub-freezing temperatures as low as 25 possible. * WHERE...In New Mexico, Central Lea and Northern Lea Counties. In Texas, Dawson and Gaines Counties. * WHEN...For the Wind Advisory, until noon MDT /1 PM CDT/ today. For the Freeze Watch, from late tonight through Wednesday morning. * IMPACTS...Gusty winds may blow around unsecured objects. Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution and keep both hands on the steering wheel. Take steps now to protect tender plants from the cold. Bring pets indoors, or ensure that they have warm, dry shelter. && $$ TXZ047-048-281800- /O.NEW.KMAF.WI.Y.0025.251028T1406Z-251028T1800Z/ Borden-Scurry- Including the cities of Snyder and Gail 906 AM CDT Tue Oct 28 2025 ...WIND ADVISORY IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON... * WHAT...North winds 25 to 30 mph with gusts up to 40 mph. * WHERE...Borden and Scurry Counties. * WHEN...Until 1 PM CDT this afternoon. * IMPACTS...Gusty winds may blow around unsecured objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution and keep both hands on the steering wheel. && $$ TXZ275>277-282215- /O.CON.KMAF.FZ.A.0002.251029T0800Z-251029T1500Z/ Chinati Mountains-Marfa Plateau-Davis Mountains- Including the cities of Marfa and Fort Davis 906 AM CDT Tue Oct 28 2025 ...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY MORNING... * WHAT...Sub-freezing temperatures as low as 25 possible. * WHERE...Chinati Mountains, Davis Mountains, and Marfa Plateau. * WHEN...From late tonight through Wednesday morning. * IMPACTS...Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. Bring pets indoors, or ensure that they have warm, dry shelter. && $$ 93
983 WWUS74 KMAF 281426 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 826 AM MDT Tue Oct 28 2025 NMZ027-TXZ270-271-282230- /O.CON.KMAF.HW.W.0031.000000T0000Z-251029T1500Z/ /O.CON.KMAF.FZ.A.0002.251029T0800Z-251029T1500Z/ Guadalupe Mountains of Eddy County-Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Including the cities of Pine Springs, Queen, and Guadalupe Mountains National Park 826 AM MDT Tue Oct 28 2025 /926 AM CDT Tue Oct 28 2025/ ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 AM MDT /10 AM CDT/ WEDNESDAY... ...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY MORNING... * WHAT...For the High Wind Warning, northeast winds 35 to 45 mph with gusts up to 55 mph expected. For the Freeze Watch, sub-freezing temperatures as low as 28 possible. * WHERE...Guadalupe Mountains of west Texas and Southeast New Mexico. * WHEN...For the High Wind Warning, until 9 AM MDT /10 AM CDT/ Wednesday. For the Freeze Watch, from late tonight through Wednesday morning. * IMPACTS...Travel will be difficult, especially for high profile vehicles like campers, vans, and tractor trailers. Gusty winds may blow around unsecured objects. Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds will be particularly hazardous at higher elevations where the strongest winds are likely to occur. Be especially careful driving in these mountainous areas. People driving high-profile vehicles should strongly consider postponing travel in these areas until the winds subside. Delay travel through Guadalupe Pass or find another route, if possible. Take steps now to protect tender plants from the cold. Bring pets indoors, or ensure that they have warm, dry shelter. && $$ NMZ034-TXZ050>053-060>062-281800- /O.EXA.KMAF.WI.Y.0025.000000T0000Z-251028T1800Z/ Southern Lea-Andrews-Martin-Howard-Mitchell-Winkler-Ector-Midland- Including the cities of Stanton, Odessa, Andrews, Colorado City, Eunice, Kermit, Midland, Jal, and Big Spring 826 AM MDT Tue Oct 28 2025 /926 AM CDT Tue Oct 28 2025/ ...WIND ADVISORY IN EFFECT UNTIL NOON MDT /1 PM CDT/ TODAY... * WHAT...North winds 25 to 30 mph with gusts up to 45 mph. * WHERE...In New Mexico, Southern Lea County. In Texas, Andrews, Ector, Howard, Martin, Midland, Mitchell, and Winkler Counties. * WHEN...Until noon MDT /1 PM CDT/ today. * IMPACTS...Gusty winds may blow around unsecured objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution and keep both hands on the steering wheel. && $$ NMZ029-033-TXZ045-046-282230- /O.CON.KMAF.WI.Y.0025.000000T0000Z-251028T1800Z/ /O.CON.KMAF.FZ.A.0002.251029T0800Z-251029T1500Z/ Northern Lea-Central Lea-Gaines-Dawson- Including the cities of Tatum, Lovington, Lamesa, Hobbs, and Seminole 826 AM MDT Tue Oct 28 2025 /926 AM CDT Tue Oct 28 2025/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON MDT /1 PM CDT/ TODAY... ...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY MORNING... * WHAT...For the Wind Advisory, north winds 25 to 30 mph with gusts up to 45 mph. For the Freeze Watch, sub-freezing temperatures as low as 25 possible. * WHERE...In New Mexico, Central Lea and Northern Lea Counties. In Texas, Dawson and Gaines Counties. * WHEN...For the Wind Advisory, until noon MDT /1 PM CDT/ today. For the Freeze Watch, from late tonight through Wednesday morning. * IMPACTS...Gusty winds may blow around unsecured objects. Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution and keep both hands on the steering wheel. Take steps now to protect tender plants from the cold. Bring pets indoors, or ensure that they have warm, dry shelter. && $$ TXZ047-048-281800- /O.CON.KMAF.WI.Y.0025.000000T0000Z-251028T1800Z/ Borden-Scurry- Including the cities of Snyder and Gail 926 AM CDT Tue Oct 28 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON... * WHAT...North winds 25 to 30 mph with gusts up to 45 mph. * WHERE...Borden and Scurry Counties. * WHEN...Until 1 PM CDT this afternoon. * IMPACTS...Gusty winds may blow around unsecured objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution and keep both hands on the steering wheel. && $$ TXZ275>277-282230- /O.CON.KMAF.FZ.A.0002.251029T0800Z-251029T1500Z/ Chinati Mountains-Marfa Plateau-Davis Mountains- Including the cities of Marfa and Fort Davis 926 AM CDT Tue Oct 28 2025 ...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY MORNING... * WHAT...Sub-freezing temperatures as low as 25 possible. * WHERE...Chinati Mountains, Davis Mountains, and Marfa Plateau. * WHEN...From late tonight through Wednesday morning. * IMPACTS...Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. Bring pets indoors, or ensure that they have warm, dry shelter. && $$ 93
327 WWUS74 KMAF 281815 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 1215 PM MDT Tue Oct 28 2025 NMZ029-033-TXZ045-046-290915- /O.EXP.KMAF.WI.Y.0025.000000T0000Z-251028T1800Z/ /O.UPG.KMAF.FZ.A.0002.251029T0800Z-251029T1500Z/ /O.NEW.KMAF.FZ.W.0002.251029T0800Z-251029T1500Z/ Northern Lea-Central Lea-Gaines-Dawson- Including the cities of Seminole, Lovington, Hobbs, Lamesa, and Tatum 1215 PM MDT Tue Oct 28 2025 /115 PM CDT Tue Oct 28 2025/ ...FREEZE WARNING IN EFFECT FROM 2 AM MDT /3 AM CDT/ TO 9 AM MDT /10 AM CDT/ WEDNESDAY... * WHAT...Sub-freezing temperatures as low as 30 expected. * WHERE...In New Mexico, central and northern Lea County. In Texas, Dawson and Gaines Counties. * WHEN...From 2 AM MDT /3 AM CDT/ to 9 AM MDT /10 AM CDT/ Wednesday. * IMPACTS...Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. Bring pets indoors, or ensure that they have warm, dry shelter. && $$ TXZ047-048-051>053-290915- /O.EXP.KMAF.WI.Y.0025.000000T0000Z-251028T1800Z/ /O.NEW.KMAF.FZ.A.0003.251030T0800Z-251030T1400Z/ Borden-Scurry-Martin-Howard-Mitchell- Including the cities of Gail, Colorado City, Big Spring, Snyder, and Stanton 115 PM CDT Tue Oct 28 2025 ...FREEZE WATCH IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY MORNING... * WHAT...Sub-freezing temperatures as low as 30 possible. * WHERE...Borden, Scurry, Mitchell, Howard, and Martin Counties. * WHEN...From late Wednesday night through Thursday morning. * IMPACTS...Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. Bring pets indoors, or ensure that they have warm, dry shelter. && $$ NMZ034-TXZ050-060>062-281915- /O.EXP.KMAF.WI.Y.0025.000000T0000Z-251028T1800Z/ Southern Lea-Andrews-Winkler-Ector-Midland- Including the cities of Eunice, Midland, Andrews, Kermit, Jal, and Odessa 1215 PM MDT Tue Oct 28 2025 /115 PM CDT Tue Oct 28 2025/ ...WIND ADVISORY HAS EXPIRED... Gusty winds will continue this afternoon before subsiding this evening. $$ NMZ027-TXZ270-271-290915- /O.UPG.KMAF.FZ.A.0002.251029T0800Z-251029T1500Z/ /O.NEW.KMAF.FZ.W.0002.251029T0800Z-251029T1500Z/ /O.CON.KMAF.HW.W.0031.000000T0000Z-251029T1500Z/ Guadalupe Mountains of Eddy County-Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Including the cities of Pine Springs, Guadalupe Mountains National Park, and Queen 1215 PM MDT Tue Oct 28 2025 /115 PM CDT Tue Oct 28 2025/ ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 AM MDT /10 AM CDT/ WEDNESDAY... ...FREEZE WARNING IN EFFECT FROM 2 AM MDT /3 AM CDT/ TO 9 AM MDT /10 AM CDT/ WEDNESDAY... * WHAT...For the High Wind Warning, northeast winds 35 to 45 mph with gusts up to 55 mph expected. For the Freeze Watch, sub-freezing temperatures as low as 25 possible. * WHERE...Guadalupe Mountains of west Texas and Southeast New Mexico. * WHEN...For the High Wind Warning, until 9 AM MDT /10 AM CDT/ Wednesday. For the Freeze Warning, from 2 AM MDT /3 AM CDT/ to 9 AM MDT /10 AM CDT/ Wednesday. * IMPACTS...Travel will be difficult, especially for high profile vehicles like campers, vans, and tractor trailers. Gusty winds may blow around unsecured objects. Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds will be particularly hazardous at higher elevations where the strongest winds are likely to occur. Be especially careful driving in these mountainous areas. People driving high-profile vehicles should strongly consider postponing travel in these areas until the winds subside. Delay travel through Guadalupe Pass or find another route, if possible. Take steps now to protect tender plants from the cold. Bring pets indoors, or ensure that they have warm, dry shelter. && $$ TXZ275>277-290915- /O.UPG.KMAF.FZ.A.0002.251029T0800Z-251029T1500Z/ /O.NEW.KMAF.FZ.W.0002.251029T0800Z-251029T1500Z/ Chinati Mountains-Marfa Plateau-Davis Mountains- Including the cities of Marfa and Fort Davis 115 PM CDT Tue Oct 28 2025 ...FREEZE WARNING IN EFFECT FROM 3 AM TO 10 AM CDT WEDNESDAY... * WHAT...Sub-freezing temperatures as low as 25 expected. * WHERE...Chinati Mountains, Davis Mountains, and Marfa Plateau. * WHEN...From 3 AM to 10 AM CDT Wednesday. * IMPACTS...Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. Bring pets indoors, or ensure that they have warm, dry shelter. && $$ TXZ063-290915- /O.NEW.KMAF.FZ.A.0003.251030T0800Z-251030T1400Z/ Glasscock- Including the cities of Garden City 115 PM CDT Tue Oct 28 2025 ...FREEZE WATCH IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY MORNING... * WHAT...Sub-freezing temperatures as low as 30 possible. * WHERE...Glasscock County. * WHEN...From late Wednesday night through Thursday morning. * IMPACTS...Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. Bring pets indoors, or ensure that they have warm, dry shelter. && $$ 94
260 WWUS74 KMAF 290651 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 1251 AM MDT Wed Oct 29 2025 NMZ027-TXZ270-271-291500- /O.EXT.KMAF.HW.W.0031.000000T0000Z-251029T1200Z/ /O.CON.KMAF.FZ.W.0002.251029T0800Z-251029T1500Z/ Guadalupe Mountains of Eddy County-Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Including the cities of Pine Springs, Guadalupe Mountains National Park, and Queen 1251 AM MDT Wed Oct 29 2025 /151 AM CDT Wed Oct 29 2025/ ...HIGH WIND WARNING NOW IN EFFECT UNTIL 6 AM MDT /7 AM CDT/ EARLY THIS MORNING... ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM MDT /10 AM CDT/ THIS MORNING... * WHAT...For the High Wind Warning, northeast winds 35 to 45 mph with gusts up to 55 mph expected. For the Freeze Watch, sub-freezing temperatures as low as 28 possible. * WHERE...Guadalupe Mountains of west Texas and Southeast New Mexico. * WHEN...For the High Wind Warning, until 6 AM MDT /7 AM CDT/ early this morning. For the Freeze Warning, until 9 AM MDT /10 AM CDT/ this morning. * IMPACTS...Travel will be difficult, especially for high profile vehicles like campers, vans, and tractor trailers. Gusty winds may blow around unsecured objects. Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds will be particularly hazardous at higher elevations where the strongest winds are likely to occur. Be especially careful driving in these mountainous areas. People driving high-profile vehicles should strongly consider postponing travel in these areas until the winds subside. Delay travel through Guadalupe Pass or find another route, if possible. Take steps now to protect tender plants from the cold. Bring pets indoors, or ensure that they have warm, dry shelter. && $$ NMZ029-033-TXZ045-046-275>277-291500- /O.CON.KMAF.FZ.W.0002.251029T0800Z-251029T1500Z/ Northern Lea-Central Lea-Gaines-Dawson-Chinati Mountains-Marfa Plateau-Davis Mountains- Including the cities of Seminole, Marfa, Lamesa, Tatum, Hobbs, Fort Davis, and Lovington 1251 AM MDT Wed Oct 29 2025 /151 AM CDT Wed Oct 29 2025/ ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM MDT /10 AM CDT/ THIS MORNING... * WHAT...Sub-freezing temperatures as low as 28 expected. * WHERE...In New Mexico, Central Lea and Northern Lea Counties. In Texas, Chinati Mountains, Davis Mountains, and Marfa Plateau, and Dawson and Gaines Counties. * WHEN...Until 9 AM MDT /10 AM CDT/ this morning. * IMPACTS...Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. Bring pets indoors, or ensure that they have warm, dry shelter. && $$ TXZ050-292100- /O.EXA.KMAF.FZ.A.0003.251030T0800Z-251030T1400Z/ Andrews- Including the cities of Andrews 151 AM CDT Wed Oct 29 2025 ...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY MORNING... * WHAT...Sub-freezing temperatures as low as 30 possible. * WHERE...Andrews County. * WHEN...From late tonight through Thursday morning. * IMPACTS...Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. Bring pets indoors, or ensure that they have warm, dry shelter. && $$ TXZ047-048-051>053-063-292100- /O.CON.KMAF.FZ.A.0003.251030T0800Z-251030T1400Z/ Borden-Scurry-Martin-Howard-Mitchell-Glasscock- Including the cities of Snyder, Garden City, Gail, Stanton, Colorado City, and Big Spring 151 AM CDT Wed Oct 29 2025 ...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY MORNING... * WHAT...Sub-freezing temperatures as low as 28 possible. * WHERE...Western low rolling plains, Borden, Martin, Howard, and Glasscock. * WHEN...From late tonight through Thursday morning. * IMPACTS...Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. Bring pets indoors, or ensure that they have warm, dry shelter. && $$ Greening
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind warning went out at Oct 28, 1:35 AM CDT, 1 hour 32 minutes earlier. Its key messages:
- Updated at 135 AM CDT Tue Oct 28 2025
- A cold front comes sweeping in this morning, yielding breezy winds Tuesday and below-normal temperatures through mid-week.
- Sub-freezing temperatures expected Wednesday and Thursday mornings across the northern Permian Basin (including northern Lea County) and higher elevations.
- Temperatures return to normal just in time for the weekend.
Area forecast discussion, Oct 28, 1:35 AM CDT, 1 hour 32 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
135 AM CDT Tue Oct 28 2025
...New SHORT TERM, LONG TERM...
.KEY MESSAGES...
Updated at 135 AM CDT Tue Oct 28 2025
- A cold front comes sweeping in this morning, yielding breezy
winds Tuesday and below-normal temperatures through mid-week.
- Sub-freezing temperatures expected Wednesday and Thursday
mornings across the northern Permian Basin (including northern
Lea County) and higher elevations.
- Temperatures return to normal just in time for the weekend.
&&
.SHORT TERM...
(Today through Wednesday afternoon)
Issued at 135 AM CDT Tue Oct 28 2025
Current observations depict the long-expected cold front marching
across northern portions of the Texas Panhandle. A little before
dawn this morning, the front will start making its way across West
Texas and Southeast New Mexico. In addition to cooler temperatures,
the front will also bring gusty winds to the region. Have elected to
hold off on a Wind Advisory for today, since if winds do hit
criteria it is expected to be for a rather brief period of time.
What we are also evaluating is the need for a High Wind Warning in
the Guadalupe Mountains due to strong gap winds associated with the
frontal passage. Have held off for now, but will continue to monitor
data coming in over the next couple of hours and determine if a
warning is indeed necessary. Either way, this morning and much of
the afternoon will feature breezy winds across most of the area. As
far as temperatures go, expect highs in the upper 60s and low 70s
for the majority of locations, with 80s along the Rio Grande.
Lows tonight get interesting. Most of the area will see temperature
minimums in the upper 30s and low 40s. However, portions of the
northern Permian Basin, the Davis Mountains, and the Guadalupes have
a 20-60% chance of seeing their first freeze of the season. The
Freeze Watch issued yesterday remains intact, with no additions or
subtractions made. Freeze Warnings will likely (> 80% confidence) be
issued in the next forecast package. Meanwhile, Wednesday's highs
look to be the coolest we have seen so far this year as cold air
advection continues and post-frontal high pressure sets in. Highs in
the upper 50s and low 60s can be expected areawide. Lows tomorrow
night also look interesting, and more Freeze Watches may be deemed
necessary by the next forecast package - more on that in the Long
Term Discussion. No rain is expected during the Short Term.
Sprang
&&
.LONG TERM...
(Wednesday night through Monday)
Issued at 135 AM CDT Tue Oct 28 2025
Temperatures remain cold Wednesday night into early Thursday morning
as continued cold air advection occurs behind the cold front. Most
of the forecast area can expect to see lows in the 30s, with
temperatures hovering around the freezing mark across the northern
Permian Basin. As such, additional Freeze products will likely be
issued shortly for Thursday morning. A gradual warming trend begins
Thursday afternoon owing to quazi-zonal flow aloft and southerly
return flow at the surface. However, temperatures struggle to reach
70 degrees across portions of the Permian Basin and Lower Trans-
Pecos regions Thursday afternoon. On Friday and Saturday, afternoon
highs are forecast to return to near normal (75 F at Midland
International Air and Space Port) due to northwest flow aloft. Long-
term ensembles and cluster analysis continues to depict an upper-
level ridge building over the region Sunday as an upper-level low
pushes off to the east. The latest guidance even suggests that
heights continue to increase early next week, providing the
opportunity for above normal temperatures to return to the
area. Dry conditions continue to be expected throughout the extended.
Greening
&&
.AVIATION...
(06Z TAFS)
Issued at 1225 AM CDT Tue Oct 28 2025
VFR conditions prevail. Winds shift northwesterly over the next
couple of hours in advance of an approaching cold front. Between 12-
15Z, winds become much gustier and more northerly/northeasterly as
the front pushes through. 25-35 kt Gusts will last through much of
the afternoon before subsiding this evening and through the
remainder of the period.
&&
.PRELIMINARY POINT TEMPS/POPS...
Big Spring 70 40 63 33 / 0 0 0 0
Carlsbad 72 39 61 37 / 0 0 0 0
Dryden 80 46 68 40 / 0 0 0 0
Fort Stockton 73 41 63 39 / 0 0 0 0
Guadalupe Pass 65 38 54 40 / 0 0 0 0
Hobbs 68 35 61 34 / 0 0 0 0
Marfa 71 34 58 32 / 0 0 0 0
Midland Intl Airport 70 41 62 37 / 0 0 0 0
Odessa 70 41 62 38 / 0 0 0 0
Wink 72 38 63 34 / 0 0 0 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
TX...Freeze Watch from late tonight through Wednesday morning for
Chinati Mountains-Davis Mountains-Dawson-Gaines-Guadalupe
Mountains Above 7000 Feet-Guadalupe and Delaware Mountains-
Marfa Plateau.
NM...Freeze Watch from late tonight through Wednesday morning for
Central Lea-Guadalupe Mountains of Eddy County-Northern Lea.
&&
SHORT TERM...13
LONG TERM....55
AVIATION...13The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 28, 9:06 AM CDT | Wind Advisory | MAF | Andrews, Borden, Dawson, Ector, Gaines, Howard and 5 more | 4 hr |
| Oct 28, 1:15 PM CDT | Freeze Watch | MAF | Andrews, Borden, Glasscock, Howard, Martin, Mitchell and 1 more | 23 hr |
| Oct 28, 1:15 PM CDT | Freeze Warning | MAF | Brewster, Culberson, Dawson, Gaines, Jeff Davis, Presidio | 21 hr |
Nearby
High Wind Warnings in Texas, 2025High Wind Warnings in New Mexico, 2025Every high wind warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.